Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A logarithmic sobolev inequality
on the Real Line

Author: J. Michael Pearson
Journal: Proc. Amer. Math. Soc. 125 (1997), 3339-3345
MSC (1991): Primary 42A99; Secondary 46E35
MathSciNet review: 1402883
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A new logarithmic Sobolev inequality for the real line is obtained. The inequality is obtained by applying a differentiation argument to a sharp Sobolev inequality due to Nagy, and is $L^p$ rather that $L^2$ in structure.

References [Enhancements On Off] (What's this?)

  • 1. D. Bakry and M. Emery, `Hypercontactivite de semi-grouptes de diffusion', C. R. Acad. Sc. Paris 299 (1984) 775-778. MR 86f:60097
  • 2. W. Beckner, `Inequalities in Fourier analysis', Ann. of Math. (2) 102 (1975), 159-182. MR 52:6317
  • 3. W. Beckner, `Sobolev inequalities, the Poisson semigroup and analysis on the sphere $S^n$', Proc. Nat. Acad. Sci. 89 (1992) 4816-4819. MR 93d:26018
  • 4. W. Beckner, `Pitt's inequality and the uncertainty principle', Proc. Amer. Math. Soc. 123 (1995) 1897-1905. MR 95g:42021
  • 5. A. Erdelyi, et al, Higher Transcendental Functions, Vol I (McGraw-Hill, New York, 1953). MR 15:419i
  • 6. L. Gross, `Logarithmic Sobolev inequalities', Amer. J. Math. 97 (1975) 1061-1083. MR 54:8263
  • 7. S. Janson, `On hypercontractivity for multipliers on orthogonal polynomials', Ark. Mat. 21 (1983) 97-110. MR 85g:47070
  • 8. C. W. Mueller and F. B. Weissler, `Hypercontractivity for the heat semigroup for ultraspherical polynomials on the n-sphere', J. Funct. Anal. 48 (1982) 252-283. MR 83m:47036
  • 9. B. V. Sz. Nagy, `Uber Integralungleichunger zwischen einer Funktion und ihrer Ableitung', Acta Sci. Math. (Szeged) 10 (1941) 64-74.
  • 10. E. Nelson, `The free Markov field', J. Funct. Anal. 12 (1973) 211-227. MR 49:8556
  • 11. J. M. Pearson, `An elementary proof of Gross' logarithmic Sobolev inequality', Bull. London Math. Soc. 25 (1993) 463-466. MR 94g:26028
  • 12. M. I. Weinstein, `Nonlinear Schrodinger equations and sharp interpolation estimates', Comm. Math. Physics 87 (1982/83) 567-576. MR 84d:35140
  • 13. F. B. Weissler, `Logarithmic Sobolev inequalities for the heat diffusion semigroup', Trans. Amer. Math. Soc. 237 (1978) 255-269. MR 80b:47057

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42A99, 46E35

Retrieve articles in all journals with MSC (1991): 42A99, 46E35

Additional Information

J. Michael Pearson
Affiliation: Department of Mathematics and Statistics, Mississippi State University, Mississippi State, Mississippi 39762

Received by editor(s): March 19, 1996
Received by editor(s) in revised form: June 14, 1996
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 1997 American Mathematical Society